Tylenol & Advil: Which is Better? (Infographic)

Most of us take over-the-counter pain relievers often enough that we should know their differences … right? Tylenol (acetaminophen) and Advil (ibuprofen) are in the same drug store aisle, but they have different strengths when dealing with specific aches and pains. A headache might call for one medication while cramps beg for another. Use this infographic to determine which medication suits you best for your type of pain and side effects.

 

infographic provided by the Cleveland Clinic

image credit via Flickr

Related
Study: Ginger Better for Pain Than Drugs
14 Foods That Fight Inflammation
27 Foods That Contain Natural Aspirin

89 comments

Donna G.
Donna G.1 years ago

I can't take ibuprofen. Ibuprofen is a non-steroid anti-inflammatory medication; but, so is naproxen sodium. If I have a fever, I take acetaminophen. After all, it is an anti-pyretic. It just works better for me. For pain, I have taken both acetaminophin and naproxen. If the pain is due to inflammation, the naproxen works best. If the pain is due to any other reason, the acetaminophen works best.

Janis K.
Janis K.2 years ago

Thanks for sharing.

JD She
JD She2 years ago

You know what, since they are from two different drug classes you can just go ahead and take both at the same time. Never need to worry which one worked. Talk with your doctor first of course, I ain't no MD.

Jennifer H.
Jennifer H.2 years ago

Interesting comparison. Thanks.

donald Baumgartner

I take tylenol, so I can take more 4-6 hrs later if needed !!!

sharyn w.
sharyn w.2 years ago

In the USA most people take to many OTC(over the counter drugs). USA consumers think everything little thing that ails them and/or causes discomfort and some pain needs to be fixed/ with a handy convenient easily available pill, capsule, tablet, spray, drops and/or liquid. Sometimes a cold ice pack, warm compress, heating pad, neck rub, shoulder and/or scalp massage, a few stretching exercises dark and/or quiet room/space/spot and some rest with your feet up and eyes closed will help. Even some fresh air by stepping outside is helpful. Often if given the chance it will be gone on it's own. allow the body to help heal itself without pharmaceutical intervention if it's not medically necessary. All pharmaceuticals have side effects, some irreversible side effects and/or sometimes fatal/deadly side effects.

judith sanders
judith sanders2 years ago

If you have any stomach problems, don't take NSAIDs (aspirin, aleve, motrin.)

Sybil G.
Sybil G.2 years ago

I take ibuprofen, with regret and cautiously, one 200 mg pill at a time, for my headaches which I get with my period. I have tried willow bark pills, they work, but less effectively than the ibuprofen, especially when I am looking for a quick relief if I have to go to work.
I also take calcium and magnesium together, every other day. Darn those headaches! Otherwise, I'd be ibuprofen free.

Aud nordby
Aud nordby2 years ago

ty

Mandeep Chhabra
Mandeep Chhabra2 years ago

ty